Alert archive / Georgia / Freeze Warnings in 2012
Freeze Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Nov 25, 2012, 2:51 PM EST for 9 counties in Florida; 16 counties in Georgia. It took effect at Nov 26, 2012, 1:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2012, 2:51 PM EST (19:51 UTC)
- In effect from
- Nov 26, 2012, 1:00 AM EST
- Expired
- Nov 26, 2012, 9:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
All 25 counties
Dixie County, FL, Franklin County, FL, Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Baker County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Lanier County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Seminole County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 52 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2784 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
916 WWUS72 KTAE 251951 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 251 PM EST SUN NOV 25 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST MONDAY FOR SOUTH GEORGIA AND INLAND PORTIONS OF THE FLORIDA BIG BEND... .CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO DROP TO JUST BELOW FREEZING IN THE WARNED AREA. UNLIKE THIS MORNING...A WIDESPREAD FROST IS EXPECTED TO ACCOMPANY THIS FREEZE AS LOW LEVEL MOISTURE LEVELS WILL INCREASE. FLZ015>019-026>029-034-GAZ144>148-156>161-261400- /O.UPG.KTAE.FZ.A.0003.121126T0900Z-121126T1300Z/ /O.NEW.KTAE.FZ.W.0003.121126T0600Z-121126T1400Z/ INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-BAKER- MITCHELL-COLQUITT-COOK-BERRIEN-DECATUR-GRADY-THOMAS-BROOKS- LOWNDES-LANIER- INCLUDING THE CITIES OF...QUINCY...CHATTAHOOCHEE...TALLAHASSEE... SPRING HILL...MONTICELLO...MADISON...GREENVILLE...SWEETWATER... CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY...NEWTON... CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS...NASHVILLE... BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND 251 PM EST SUN NOV 25 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...LOW TEMPERATURES FROM 27 TO 32 DEGREES WITH THE COLDEST READINGS IN OPEN FIELDS AWAY FROM URBAN AREAS AND BEACHES. TEMPERATURES IN MORE HEAVILY URBANIZED AREAS LIKE DOWNTOWN TALLAHASSEE WILL ONCE AGAIN REMAIN ABOVE FREEZING. FROST IS ALSO EXPECTED TO DEVELOP...EVEN IN AREAS THAT ONLY REACH THE MID 30S FOR LOWS. FREEZING TEMPERATURES WILL GENERALLY LAST FOR 3 TO 5 HOURS...BUT UP TO 7 HOURS IN THE COLDEST LOCATIONS. FROST DURATIONS WILL BE 6 TO 9 HOURS. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. WATER PIPES WILL NOT BE AFFECTED BY THIS LIGHT FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ GAZ123-125-142-143-155-261400- /O.NEW.KTAE.FZ.W.0003.121126T0600Z-121126T1400Z/ CALHOUN-DOUGHERTY-EARLY-MILLER-SEMINOLE- INCLUDING THE CITIES OF...ARLINGTON...MORGAN...EDISON...LEARY... ALBANY...DOUGLASVILLE...BLAKELY...COLQUITT...DONALSONVILLE 251 PM EST SUN NOV 25 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST MONDAY. * TEMPERATURE...LOW TEMPERATURES FROM 29 TO 32 DEGREES WITH THE COLDEST READINGS IN OPEN FIELDS AWAY FROM URBAN AREAS. TEMPERATURES IN MORE HEAVILY URBANIZED AREAS LIKE DOWNTOWN ALBANY WILL ONCE AGAIN REMAIN ABOVE FREEZING. FROST IS ALSO EXPECTED TO DEVELOP...EVEN IN AREAS THAT ONLY REACH THE MID 30S FOR LOWS. FREEZING TEMPERATURES WILL GENERALLY LAST FOR 3 TO 4 HOURS. FROST DURATIONS WILL BE 5 TO 6 HOURS. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. WATER PIPES WILL NOT BE AFFECTED BY THIS LIGHT FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 18-WOOL
1 follow-up statement
102 WWUS72 KTAE 261409 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 909 AM EST MON NOV 26 2012 ...FREEZE WARNING HAS EXPIRED... FLZ015>019-026>029-034-GAZ123-125-142>148-155>161-261515- /O.EXP.KTAE.FZ.W.0003.000000T0000Z-121126T1400Z/ INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-CALHOUN- DOUGHERTY-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN- SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...QUINCY...CHATTAHOOCHEE...TALLAHASSEE... SPRING HILL...MONTICELLO...MADISON...GREENVILLE...SWEETWATER... CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY...ARLINGTON... MORGAN...EDISON...LEARY...ALBANY...DOUGLASVILLE...BLAKELY... COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS... NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 909 AM EST MON NOV 26 2012 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES ARE NOW ABOVE FREEZING. $$ 18-WOOL
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Nov 25, 10:27 AM EST, 4 hours 24 minutes earlier.
Area forecast discussion, Nov 25, 10:27 AM EST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1027 AM EST Sun Nov 25 2012
.NEAR TERM [Today]...
The 12 UTC regional surface analysis showed a 1023 mb high
pressure centered along the border of Northern Alabama and
Georgia. Winds finally abated around 4am last night and
temperatures dropped like a rock across the region falling nearly
10 degrees in one hour due to radiational cooling. A nice graphic
showing this effect was put on the TAE internet and Facebook pages
by the mid shift.
The source of the airmass is cool Canadian, but it is still very
dry allowing for a rapid temperature rise of over 15 degrees in
two hours this morning. For the afternoon maximum temperatures, We
originally were expecting temperatures into the mid 60s today,
but latest model guidance is backing off of that a bit and we may
only make it into the low 60s.
&&
.SHORT TERM [Tonight Through Tuesday]...
Since the eastward progression of weather systems seems to have
slowed slightly (as compared to recent model forecasts), it now
appears that another freeze is likely Monday morning because the
boundary layer return flow will be delayed...at least east of the
Apalachicola River. In fact, there may be a greater chance for a
freeze in this region than what we are seeing so far this morning,
since the surface wind will almost certainly be calm everywhere
overnight. To avoid confusion between Freeze Warnings, we will just
leave the current Freeze Watch (issued by Saturday's Day shift) as
is, and let the next shift upgrade it to a warning when Today's
Freeze Warning expires.
A warming trend will begin Monday afternoon ahead of an approaching
cold front from the west. Highs will reach the lower 70s as light
winds slowly begin to veer from east to southeast. There are some
model differences in the details regarding the handling of the
aforementioned cold front, but the consensus is for the cold front
to be entering our northwest zones Tuesday evening while weakening.
Judging by all the deep layer moisture currently in the western Gulf
of Mexico (based on satellite imagery), and that the models forecast
this moisture to get "picked up" ahead of the cold front, it seems
reasonable to have above-climo PoPs for Tuesday. Our forecast PoP is
a blend of various MOS, with more weight given to the wetter GFS &
ECMWF MOS. We have 60% PoP around Dothan, 50% for Tallahassee &
Albany, and only 30% for Cross City. Given the expected weakening
nature of the cold front, weak instability, and marginal 0-6km
vertical wind shear magnitudes, the severe storm threat is low.
&&
.LONG TERM [Tuesday Night through Sunday]...
The extended long wave pattern projects to be a quiet one. It
commences with ridging across the West half of CONUS shunting a
de-amplifying trough Ewd with axis along Ern seaboard and into
Atlc. At surface, low moved NEWD to off Mid-Atlc coast with
trailing cold front, responsible for rain on Tues, now well south
of local region. In its wake, high pressure over NRN Plains and
Wrn Gulf will build E/SE allowing cooler and drier air to
overspread the region yielding clear skies. However, neither of
the global models show a major cool down behind this front.
During the rest of the period, the trough will continue to lift
NEWD, to be increasingly replaced by upstream ridging and NWLY
steering flow. On Thurs, a shortwave trough develops in SRN
Plains/TX and begins to amplify Ewd flattening SRN ridge yielding
local zonal flow before weak ridging takes over on weekend. At
surface, high pressure dominates local area as center moves from
MS Valley Wed thru OH Valley to offshore NRN Mid-ATLC Thurs into
early Fri with ridge extending SWWD to across local area increasing
local gradient and ELY flow into weekend mainly ERN counties. Ridge
weakens over the weekend and a Gulf low lifts newd and approaches
the local area yielding weak return flow, moderating temps and
reintroducing a small chance of rain. GFS showing convective
feedback deepening shortwave as it crosses Gulf states over weekend.
This seems like the outlier and this far out will not bite. So
until I see better agreement, this far out will go with wdly sct
POPs.
Will go with NIL POPs except wdly sct POPs Sat into Sun. Min temps
commence around 5 degrees above climo Tues night with lingering
clouds from exiting front, dropping to below climo Wed night before
rising to slightly above climo Sat night. Max temps at or slightly
above climo thru the period. Avg inland Min/Max is 44/68 degrees.
&&
.AVIATION...
[Through 12Z Monday] VFR conditions with light winds will prevail
at the terminals through the period.
&&
.MARINE...
Winds are light today over the marine area and seas are gradually
subsiding. Winds will remain low as they veer to onshore ahead of
an approaching frontal system. This front will cross the waters
from Tuesday night into early Wednesday. Offshore winds behind the
front will increase moderately, but should stay below cautionary
levels.
&&
.FIRE WEATHER...
Very dry air will allow for long durations of critically low
relative humidity levels coupled with dry fuels over the next few
days. Red flag conditions are expected across SE AL and portions
of FL Big Bend and Panhandle later today. Therefore a red flag
warning remains in effect for these areas. A fire wx watch is in
effect for Mon aftn for some counties in N FL for these same
reasons. SE AL and the rest of inland N FL will be monitored in
case a watch or warning is needed later today. The airmass will
begin to moisten up on Tues ahead of the next cold front. Red flag
conditions are not expected through the upcoming work week.
&&
.HYDROLOGY...
Our QPF for the upcoming rain event on Tuesday is a quarter of an
inch or less, which is not enough to cause significant river rises.
In fact, it would take quite a lot of rain to move the rivers given
how low they currently are.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 65 29 71 45 71 / 0 0 0 10 50
Panama City 63 44 69 55 71 / 0 0 10 20 50
Dothan 64 35 69 51 71 / 0 0 0 30 60
Albany 65 31 70 45 71 / 0 0 0 20 50
Valdosta 64 31 70 44 71 / 0 0 0 10 40
Cross City 66 30 72 46 73 / 0 0 0 10 30
Apalachicola 62 43 66 54 70 / 0 0 10 10 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH from late tonight through Monday morning for
Gadsden-Inland Dixie-Inland Franklin-Inland Jefferson-
Inland Taylor-Inland Wakulla-Lafayette-Leon-Liberty-
Madison.
RED FLAG WARNING until 7 PM EST /6 PM CST/ this evening for
Central Walton-Coastal Bay-Coastal Wakulla-Inland Bay-
Inland Wakulla-Inland Walton-Leon-South Walton-Washington.
FIRE WEATHER WATCH Monday afternoon for Coastal Bay-Coastal
Wakulla-Inland Bay-Inland Wakulla-Leon-Washington.
GA...FREEZE WATCH from late tonight through Monday morning for
Baker-Berrien-Brooks-Colquitt-Cook-Decatur-Grady-Lanier-
Lowndes-Mitchell-Thomas.
AL...RED FLAG WARNING until 6 PM CST this evening for Coffee-Dale-
Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...Lanier
MARINE...Wool
SHORT TERM//HYDROLOGY...Fournier
LONG TERM/FIRE WX/AVIATION...BlockHazardous weather outlook, Nov 25, 3:28 AM EST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 328 AM EST SUN NOV 25 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-260830- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 328 AM EST SUN NOV 25 2012 /228 AM CST SUN NOV 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...OTHER THAN THE LIGHT FREEZE THIS MORNING AND ANOTHER LIGHT FREEZE TONIGHT...AND DRY CONDITIONS PERHAPS ENHANCING THE SPREAD OF ANY WILDFIRES THAT OCCUR TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION TUESDAY NIGHT...BRINGING A CHANCE OF RAIN BEGINNING TUESDAY. CONDITIONS DO NOT APPEAR FAVORABLE FOR ORGANIZED SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 3:49 AM EST | Fire Weather Watch | TAE | Bay, Leon, Wakulla, Washington | 25 hr |
| Nov 25, 2:39 PM EST | Red Flag Warning | TAE | Leon, Wakulla | 27 hr |
Nearby
Freeze Warnings in Georgia, 2012Freeze Warnings in Florida, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.